Alert archive / Vermont / High Wind Watches in 2012

High Wind Watch 3, NWS Burlington, VT

December 19, 20124 counties in New York; 5 counties in Vermont

NWS Burlington, VT issued this high wind watch at Dec 19, 2012, 3:15 PM EST for 4 counties in New York; 5 counties in Vermont. It took effect at Dec 21, 2012, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 3:15 PM EST (20:15 UTC)
In effect from
Dec 21, 2012, 1:00 AM EST
Expired
Dec 20, 2012, 12:06 PM EST
In force
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WWUS71 KBTV 192015
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
315 PM EST WED DEC 19 2012

NYZ029>031-034-VTZ006-016>019-201100-
/O.NEW.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
315 PM EST WED DEC 19 2012

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING.

* LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND
  EXPOSED HIGHER ELEVATIONS OF THE NORTHERN ADIRONDACK MOUNTAINS
  IN NEW YORK.

* HAZARDS...VERY GUSTY SOUTHEAST WINDS. 

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING
  AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY
  EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY FOR NEAR RUTLAND TO
  RIPTON TO NASHVILLE TO UNDERHILL TO CAMBRIDGE TO MONTGOMERY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
3 follow-up statements
351 
WWUS71 KBTV 192028
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
328 PM EST WED DEC 19 2012

VTZ011-201100-
/O.EXA.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/
WESTERN RUTLAND-
INCLUDING THE CITY OF...RUTLAND
328 PM EST WED DEC 19 2012

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING.

* LOCATIONS...FOR WESTERN RUTLAND COUNTY...INCLUDING THE CITY OF RUTLAND. 

* HAZARDS...VERY GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY 
  MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE 
  DISSIPATING BY EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY NEAR THE CITY OF
  RUTLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ029>031-034-VTZ006-016>019-201100-
/O.CON.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
328 PM EST WED DEC 19 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND
WATCH...FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

* LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT 
  AND EXPOSED HIGHER ELEVATIONS OF THE NORTHERN ADIRONDACK 
  MOUNTAINS IN NEW YORK.

* HAZARDS...VERY GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY 
  MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE 
  DISSIPATING BY EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY FROM NEAR RIPTON TO
  NASHVILLE TO UNDERHILL TO CAMBRIDGE TO MONTGOMERY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
746 
WWUS71 KBTV 200935
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
435 AM EST THU DEC 20 2012

NYZ029>031-034-VTZ006-011-016>019-202200-
/O.CON.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE...
RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
435 AM EST THU DEC 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WATCH...FROM LATE TONIGHT THROUGH FRIDAY EVENING.

* LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT 
  AND EXPOSED HIGHER ELEVATIONS OF THE NORTHERN ADIRONDACK 
  MOUNTAINS IN NEW YORK.

* HAZARDS...VERY GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY 
  MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE 
  DISSIPATING BY EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND 
  DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY FROM NEAR RIPTON 
  TO NASHVILLE TO UNDERHILL TO CAMBRIDGE TO MONTGOMERY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
105 
WWUS71 KBTV 201706
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1206 PM EST THU DEC 20 2012

VTZ006-011-016>019-210115-
/O.UPG.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/
/O.NEW.KBTV.HW.W.0004.121221T0900Z-121222T0000Z/
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1206 PM EST THU DEC 20 2012

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE WESTERN SLOPES AND EXPOSED HIGHER TERRAIN OF THE
  GREEN MOUNTAINS IN VERMONT...INCLUDING THE TOWNS OF
  RUTLAND...UNDERHILL...RIPTON...NASHVILLE...AND CAMBRIDGE.

* HAZARDS...STRONG TO DAMAGING SOUTHEAST WINDS.

* WINDS...SOUTHEAST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.
  LOCALIZED HIGHER GUSTS POSSIBLE FOR IMMEDIATE WESTERN SLOPE
  AREAS.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING
  AND PEAK BETWEEN 8 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY
  EVENING.

* IMPACTS...SCATTERED POWER OUTAGES...PROPERTY DAMAGE...AND DOWNED
  TREES ARE LIKELY. SNOW COVERED TREES ABOVE 1500 FEET ARE ESPECIALLY
  VULNERABLE TO BEING DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ029>031-034-210115-
/O.UPG.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/
/O.NEW.KBTV.WI.Y.0012.121221T0900Z-121222T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID
1206 PM EST THU DEC 20 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...EXPOSED HIGHER TERRAIN OF THE NORTHERN ADIRONDACK
  MOUNTAINS IN NEW YORK.

* HAZARDS...VERY GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING
  AND PEAK BETWEEN 6 AM AND 2 PM ON FRIDAY...BEFORE DISSIPATING BY
  EVENING.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES...MINOR PROPERTY
  DAMAGE...AND DOWNED TREE LIMBS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ027-VTZ003-004-007-210115-
/O.NEW.KBTV.WI.Y.0012.121221T0900Z-121222T0000Z/
NORTHERN FRANKLIN-ORLEANS-ESSEX-CALEDONIA-
INCLUDING THE CITIES OF...MALONE...NEWPORT...ISLAND POND...
ST. JOHNSBURY
1206 PM EST THU DEC 20 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY.

* LOCATIONS...THE NORTHEAST KINGDOM OF VERMONT AND NORTHERN
  FRANKLIN COUNTY OF NEW YORK.

* HAZARDS...VERY GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING
  AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY
  EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 12:36 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 19, 12:36 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1236 PM EST WED DEC 19 2012

.SYNOPSIS...
LINGERING RAIN AND SNOW SHOWER ACTIVITY WILL GRADUALLY TAPER OFF
TODAY INTO THIS EVENING WITH ANY ADDITIONAL MINOR ACCUMULATIONS
CONFINED TO THE NORTHERN MOUNTAINS. A SHORT PERIOD OF DRY WEATHER IS
EXPECTED BY TONIGHT INTO THURSDAY AS HIGH PRESSURE MAKES A BRIEF
VISIT TO THE REGION. BY THURSDAY NIGHT INTO FRIDAY AND NEXT WEEKEND
DEEP LOW PRESSURE WILL SWING INTO THE REGION WITH WIDESPREAD RAIN
AND MIXED PRECIPITATION. STRONG AND GUSTY WINDS ARE ALSO POSSIBLE
THURSDAY NIGHT INTO FRIDAY MORNING WITH THIS SYSTEM.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 1232 PM EST WEDNESDAY...CYCLONIC UPSLOPE FLW AND SOME LOW TO
MID LVL RH WL CONT TO PRODUCE LIGHT VALLEY RAIN AND MTN SNOW
SHOWERS THRU THE REST OF THIS AFTN. LATEST WEB CAM AT BOLTON
VALLEY SHOWS AN ADDITIONAL LIGHT ACCUMULATION HAS OCCURRED OVER
THE PAST COUPLE OF HRS...THEREFORE GIVEN SATL TRENDS AND
ADDITIONAL ENERGY ROTATING ACRS OUR CWA...WL CONT LIKELY POPS WITH
A DUSTING TO 1 INCH POSSIBLE OF NEW SNOW BY THIS EVENING. BEST
CHCS FOR SNOW WL BE FROM JAY PEAK TO SMUGGS TO STOWE TO SUGARBUSH.
ELSEWHERE...SCATTERED SHOWERS WL CONT...BUT QPF WL BE VERY LIGHT
WITH TEMPS MAINLY IN THE M/U30S VALLEYS TO U20S MTNS.

OVERALL JUST A FEW MINOR TWEAKS TO THE CURRENT FORECAST WITH THE
ONLY SIGNIFICANT CHANGE BEING TO REFLECT AREAL COVERAGE WORDING TO
COVER ONGOING RAIN/SNOW SHOWERS ACROSS THE CHAMPLAIN VALLEY...THE
NORTHERN ADIRONDACKS AND THE GREEN MOUNTAINS. THE RAIN/SNOW
SHOWERS WILL CONTINUE TO BE MAINLY FOCUSED ALONG THE GREENS AND
ESPECIALLY WESTERN- FACING SLOPE AREAS THROUGH THE AFTERNOON WITH
MORE ISOLATED SNOW SHOWERS ALONG THE NORTHERN ADIRONDACKS. SPOTTER
REPORTS ALONG THE WESTERN-FACING SLOPES INDICATE ABOUT AN INCH AND
A HALF OF WET SNOW HAS FALLEN...AND AN ADDITIONAL INCH OR TWO WILL
BE POSSIBLE IN HIGHER TERRAIN LOCATIONS. LOCAL WRF FROUDE NUMBER
PROGS COMBINED WITH NORTH/NORTHWEST FLOW FAVORS ISOLATED TO
SCATTERED RAIN/SNOW SHOWERS IN THE CHAMPLAIN VALLEY INTO LATE
AFTERNOON...BUT GROUND TEMPERATURES ARE TOO WARM FOR ANY SNOW
SHOWERS TO ACCUMULATE ON ASPHALT SURFACES. OVERCAST SKIES WILL
KEEP TEMPERATURES FROM CLIMBING ALL THAT MUCH WITH THE NORTH
COUNTRY UNDER NEGLIGIBLE LOW-LEVEL COLD AIR ADVECTION. DESPITE THE
CLOUDS WE STILL EXPECT ABOVE- NORMAL HIGHS FOR MID-
DECEMBER...REACHING INTO THE LOWER/MID 30S IN THE COOLER
MOUNTAINOUS AREAS TO THE UPPER 30S IN THE VALLEYS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY/...
AS OF 404 AM EST WEDNESDAY...ANY LINGERING EVENING NORTHERN
MOUNTAIN SNOW SHOWERS/FLURRIES TO END OVERNIGHT AS AFOREMENTIONED
SHORTWAVE RIDGING BUILDS INTO THE REGION. FORECAST CHALLENGE WILL
BE THE DEGREE OF LINGERING RH IN THE 925 MB LAYER WITH LATEST
PROGS SUGGESTING A RATHER CLOUDY NIGHT DESPITE BROAD SUBSIDENCE
ALOFT. LEANED TOWARD THE MILDER END OF AVBL BIAS-CORRECTED
TEMPERATURE DATA HOLDING LOW TEMPERATURES MAINLY IN THE MID TO
UPPER 20S EAST...AND AROUND 20 WEST WHERE SOME PARTIAL CLEARING IS
POSSIBLE LATE.

BY THURSDAY AT LEAST SOME PARTIAL SUN IS EXPECTED IN THE MORNING AS
RIDGING EXITS FAIRLY QUICKLY EAST BY THE AFTERNOON HOURS AND
NORTHERLY FLOW TRENDS EASTERLY OVER TIME. HIGHS TO REMAIN
SEASONABLY MILD GENERALLY IN THE 35 TO 40 RANGE. THE DIRECTIONAL
WIND CHANGES BY LATER IN THE DAY WILL HERALD THE APPROACH OF THE
NEXT STORM SYSTEM IN OUR CURRENT ACTIVE PATTERN WITH A BROAD
INCREASE IN HIGH CLOUD COVER TOWARD DAY'S END. THIS SYSTEM LIKELY TO
BE THE MOST ENERGETIC OF OUR RECENT STRING OF STORMS...WITH THIS
MORNING'S GUIDANCE CONTINUING TO SUGGEST INCREASING PROBABILITES OF
OF A DOWNSLOPE HIGH WIND THREAT BY LATER THURSDAY NIGHT INTO THE
FIRST HALF OF FRIDAY. MODELS IN OVERALL GOOD AGREEMENT IN REGARD TO
PCPN ARRIVAL/TIMING LATER THURSDAY NIGHT...AND ALSO SUGGEST AT
LEAST SOME MIXED PTYPE ISSUES IN THE FIRST FEW HOURS AFTER PCPN
ONSET ACROSS THE ERN DACKS/ERN VT SO WILL CONTINUE WITH THIS IDEA.
WITH THE STRENGHTENING SOUTHEASTERLY LOW LEVEL FLOW...TEMPERATURES
WILL REMAIN STEADY OR SLOWLY RISE HOWEVER...SO AS BOUNDARY LAYER
WARMS BY LATER AT NIGHT INTO FRIDAY MORNING PCPN SHOULD TRANSITION
TO ALL RAIN FOR MOST OF THE REGION...TAKING ON THE CLASSIC
UPSLOPE/DOWNSLOPE SHADOWING SIGNATURE WE OFTEN SEE DURING SUCH
STRONGER WIND EPISODES. SPEAKING OF THOSE WINDS...HAVE BEGUN THE
TREND UPWARD IN REGARD TO SPEED AND GUSTINESS ALONG OUR WESTERN
GREEN MTN SLOPES...AND TO A LESSER EXTENT ACROSS THE WRN DACKS AND
NRN CT RVR VALLEY IN FAR NERN VT...SUGGESTING GUSTS TO AT LEAST 40
MPH POSSIBLE. PROBLEMATIC AS ALWAYS IN FORECASTING THESE WINDS WILL
BE THE DEPTH OF THE PBL AND DEGREE TO WHICH STRONGEST LLJ CORE IS
EMBEDDED WITHIN STABILIZING HEAVIER FRONTAL RAIN BANDS. NONETHELESS
WITH MEAN FLOW FROM 120-140 DEG AND LAYER 925-850 MB ISOTACHS IN THE
50 TO 65 KT RANGE FROM 06-18Z FRIDAY THIS IS CERTAINLY SOMETHING
WE'LL NEED TO KEEP AN EYE ON. IN REGARD TO HIGHS...READINGS AGAIN
REMAINING MILD AND MAINLY UPPER 30S TO LOWER 40S FOR MOST SPOTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 307 AM EST WEDNESDAY...ACTIVE WEATHER CONTINUES INTO THE
WEEKEND AS CLOSED LOW AFFECTS THE EAST COAST. THIS STACKED LOW
WILL BE NEAR THE EASTERN GREAT LAKES FRIDAY NIGHT...WITH STRONG
SOUTHERLY FLOW BRINGING WARM AIR NORTHWARD ACROSS THE NORTH
COUNTRY. WHILE PRECIP MAY HAVE BEGAN AS SNOW...THIS SURGE OF WARM
AIR WILL HAVE RAIN MIX WITH SNOW IN THE VALLEYS FRIDAY
NIGHT...BEFORE THE LOW MOVES EASTWARD...SHIFTING FLOW FROM THE
NORTH AND NORTHWEST...AND BRINGING A RETURN TO COLDER AIR. MIN
TEMPS FRIDAY NIGHT WILL GENERALLY BE IN THE 20S. SATURDAY WILL BE
COOLER THAN FRIDAY...WITH MAX TEMPS IN THE U20S-M30S.

THE LOW WILL BE SLOW TO MAKE ITS WAY TO THE ATLANTIC...KEEPING
THE NORTH COUNTRY IN NW FLOW...AND CHANCE FOR SNOW SHOWERS FOR
THE REST OF THE WEEKEND. THIS NW FLOW WILL CONTINUE TO FILTER IN
COLDER AIR AS WELL. SATURDAY NIGHT TEMPS WILL BE NOTICEABLY
COOLER IN THE TEENS AND L20S. THIS GENERAL COOLING TREND WILL
CONTINUE WITH MINS IN THE TEENS AND SINGLE DIGITS AND MAX TEMPS
IN THE 20S.

HIGH PRESSURE BUILDS IN AT THE SFC MONDAY INTO EARLY
TUESDAY...PROVIDING DRY CONDITIONS AND PARTLY SUNNY SKIES BEFORE
THE NEXT STORM. MODEL GUIDANCE INDICATES ANOTHER LOW PRESSURE
SYSTEM APPROACHING EARLY NEXT WEEK...BUT DIFFER ON TRACK AND
EVOLUTION OF THIS LOW. WILL HAVE TO KEEP AN EYE ON THIS STORM.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...MVFR CEILINGS HAVE PREVAILED FOR MOST OF
THE TAF SITES EARLY THIS AFTERNOON WITH OCCASIONAL IFR CEILINGS
ESPECIALLY IN AREAS OF SNOW SHOWERS. SNOW SHOWERS LOOK TO CONTINUE
THROUGH 00Z THURSDAY AT SLK WITH MVFR/IFR VISIBILITIES...WITH
SPOTTY SNOW SHOWERS WITH POSSIBLE MVFR VISIBIILTY AT BTV AND MPV
LINGERING THROUGH 02Z. IT WILL TAKE LONGER FOR CEILINGS TO LIFT
TOWARD VFR ESPECIALLY AT MPV AND SLK...WITH ONLY GRADUAL IMPROVEMENT
EXPECTED THROUGH 02Z BEFORE MORE SUBSTANTIAL CLEARING TAKES PLACE
THROUGH OVERNIGHT. NORTHWEST WINDS AROUND 10KTS WILL LOWER TO
LIGHT/VARIABLE DURING THE OVERNIGHT. FOR THURSDAY...EXPECT VFR
CONDITIONS WITH LIGHT AND VARIABLE WINDS. WINDS TURN NORTHEAST AT
MSS AFTER 15Z DUE TO INCREASING PRESSURE GRADIENT AHEAD OF THE
STRONG OHIO VALLEY LOW.

OUTLOOK 18Z THURSDAY THROUGH SUNDAY...

18Z THURSDAY THROUGH 06Z FRIDAY...MAINLY VFR UNDER WEAKENING HIGH
PRESSURE. CEILINGS BEGIN TO LOWER AND APPROACH MVFR TOWARD 06Z
FRIDAY. POTENTIAL FOR LLWS AT MSS PRIOR TO 06Z FRIDAY.

06Z FRIDAY THROUGH 12Z SATURDAY...SEVERAL POTENTIAL AVIATION
IMPACTS DURING THIS PERIOD AS STRONG SURFACE LOW MOVES THROUGH THE
REGION WITH MVFR/IFR FLIGHT CATEGORIES. STRONG SOUTHEAST LOW-
LEVEL JET SUPPORTS LLWS THROUGH 12Z FRIDAY AT SLK...BTV...AND MPV.
PRECIPITATION TYPE CHANGES WILL ALSO BE A FACTOR WITH A WINTRY MIX
OF RAIN...SNOW...AND SLEET.

SATURDAY INTO SUNDAY...UPSLOPE SNOW SHOWERS FAVOR POTENTIAL
MVFR/IFR CEILINGS/VISIBILITIES AT MPV AND SLK. CONDITIONS SHOULD
TREND TOWARD VFR BY SATURDAY NIGHT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/TABER/LOCONTO
SHORT TERM...JMG
LONG TERM...KGM
AVIATION...LOCONTO
Hazardous weather outlook, Dec 19, 3:24 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
324 AM EST WED DEC 19 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-200830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
324 AM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE AREA THURSDAY NIGHT INTO
FRIDAY WITH WIDESPREAD RAIN AND MIXED PRECIPITATION. STRONG AND
GUSTY EAST TO SOUTHEASTERLY WINDS WILL LIKELY ACCOMPANY THIS
SYSTEM AS WELL...WITH INCREASING CONFIDENCE FOR LOCALLY DAMAGING
GUSTS IN FAVORED DOWNSLOPE WIND COMMUNITIES ALONG THE WESTERN
SLOPES OF THE GREEN MOUNTAINS...AND TO A LESSER EXTENT ACROSS THE
WESTERN ADIRONDACKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

Nearby

High Wind Watches in Vermont, 2012High Wind Watches in New York, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.